Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 153, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 28, 2007, 12:25 PM CST for Covington County, Escambia County, Alabama; Okaloosa County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2007, 12:25 PM CST (18:25 UTC)
- Expired
- Dec 28, 2007, 1:15 PM CST
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 78 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 10:44 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 281825
SVRMOB
ALC039-053-FLC091-281915-
/O.NEW.KMOB.SV.W.0153.071228T1825Z-071228T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 115 PM CST
* AT 1222 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BRADLEY...OR
ABOUT 19 MILES NORTHWEST OF CRESTVIEW...AND MOVING NORTHEAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FALCO AND WING BY 1230 PM CST...
RED OAK AND WATKINS BRIDGE BY 1245 PM CST...
GREEN BAY BY 100 PM CST...
ONYCHA AND BABBIE BY 105 PM CST...
ESTOTHEL AND OPP BY 110 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3113 8618 3112 8618 3090 8673 3106 8683
3139 8618 3138 8617
TIME...MOT...LOC 1825Z 242DEG 37KT 3103 8669
$$2 follow-up statements
000
WWUS54 KMOB 281858
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1257 PM CST FRI DEC 28 2007
ALC039-053-FLC091-281915-
/O.CON.KMOB.SV.W.0153.000000T0000Z-071228T1915Z/
ESCAMBIA AL-COVINGTON AL-OKALOOSA FL-
1257 PM CST FRI DEC 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR NORTHWESTERN OKALOOSA...SOUTHERN COVINGTON AND SOUTHEASTERN
ESCAMBIA COUNTIES...
AT 1254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WATKINS
BRIDGE...OR ABOUT 15 MILES SOUTH OF ANDALUSIA...MOVING NORTHEAST AT
35 MPH. LARGE HAIL IS LIKELY OCCURRING WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STEDMAN BY 105 PM CST...
GREEN BAY AND ONYCHA BY 110 PM CST...
6 MILES SOUTHWEST OF ESTOTHEL...8 MILES SOUTH OF OPP AND 9 MILES
SOUTHEAST OF BABBIE BY 115 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
HEAVY RAINFALL WILL OCCUR WITH THIS STORM WHICH MAY LEAD TO NUSIANCE
FLOODING OF POOR DRAINAGE AREAS AND URBAN AREAS. DO NOT DRIVE
THROUGH WATER COVERED ROADWAYS.
LAT...LON 3113 8618 3112 8618 3090 8673 3106 8683
3139 8618 3138 8617
TIME...MOT...LOC 1857Z 247DEG 30KT 3111 8641
$$000
WWUS54 KMOB 281916
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CST FRI DEC 28 2007
ALC039-053-FLC091-281925-
/O.EXP.KMOB.SV.W.0153.000000T0000Z-071228T1915Z/
ESCAMBIA AL-COVINGTON AL-OKALOOSA FL-
115 PM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKALOOSA...
SOUTHERN COVINGTON AND SOUTHEASTERN ESCAMBIA COUNTIES EXPIRES AT 115
PM CST...
AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THE
STORM WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS...BUT WILL REMAIN BELOW SEVERE LIMITS AS IT CONTINUES EASTWARD
OUT OF COVINGTON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3113 8618 3112 8618 3090 8673 3106 8683
3139 8618 3138 8617
TIME...MOT...LOC 1858Z 250DEG 34KT 3111 8639
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 4:40 AM CST, 7 hours 45 minutes earlier.
Area forecast discussion, Dec 28, 4:40 AM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CST FRI DEC 28 2007
.SHORT TERM (TODAY AND TONIGHT)...FRONT WILL BE MOVING THROUGH
TODAY...BUT WITH THE LIMITED PERIOD OF RETURN FLOW IN ADVANCE OF
THIS FEATURE WE EXPECT ATMOSPHERIC INSTABILITIES TO BE SOMEWHAT
LIMITED. THAT SAID...WE ARE LOOKING FOR SHRA/TSRA ACTIVITY TODAY
WITH FROPA...AND ALTHOUGH ATMOSPHERIC STABILITY IS SOMEWHAT LIMITED
AS NOTED...IT IS COLD ENOUGH ALOFT FOR HAIL TO DEVELOP...AND THIS
HAS ALREADY HAPPENED BACK TO OUR WEST THIS MORNING. MOST OF THE HAIL
THAT DEVELOPS WITH STORMS THIS MORNING WILL PROBABLY REMAIN BELOW
SEVERE LIMITS (LESS THAN PENNY-SIZED DIAMETER)...BUT A FEW SEVERE
THUNDERSTORMS ARE NOT OUT OF THE QUESTION...ESPECIALLY WEST OF THE
I-65 CORRIDOR OVER PORTIONS OF INLAND SOUTHEASTERN MISSISSIPPI AND
INTERIOR SOUTHWESTERN ALABAMA. THE FRONT WILL BE ALONG THE 1-65
CORRIDOR BY LATE AFTERNOON THEN WILL MOVE ON EAST OF THE FCST AREA
DURING THE EARLY EVENING HOURS WHERE IT WILL BECOME STATIONARY. AS
THE FRONT MOVES EAST...SHRA/TSRA WILL ALSO MOVE EAST...WITH HIGH
POPS ACROSS THE ENTIRE FCST AREA TODAY...THEN LOWER POPS INTERIOR
AND GREATER POPS NEAR THE COAST TONIGHT. TEMP FCST NUMBERS REMAIN
CLOSE TO MAV MOS GUIDANCE FOR BOTH TODAY AND TONIGHT. 12/DS
23/JMM
&&
.LONG TERM (SATURDAY THROUGH THROUGH NEXT THURSDAY)...NO SIGNIFICANT
CHANGES NOTED FROM PAST SEVERAL PREVIOUS MODEL RUNS. TIMING OF THE
NEXT COUPLE OF SYSTEMS...ONE SAT NIGHT INTO SUN AND ANOTHER ON NEW
YEARS DAY HAS CHANGED LITTLE...BUT THERE ARE STILL SOME SLIGHT
DIFFERENCES WITH REGARD TO TEMPS...ESPECIALLY TOWARD PERIODS
END...BUT THESE HAVE COME INTO BETTER AGREEMENT. STALLED FRONTAL
BOUNDARY EXTENDING FROM THE FLORIDA BIG BEND REGION ACROSS THE
EXTREME NORTH CENTRAL GULF WILL CONTINUE TO PROVIDE FOCUS FOR
INCREASE SHRA/TSRA ACTIVITY ON SAT...ESPECIALLY NEAR THE COAST...
THEN RAINS BECOME MORE WIDESPREAD AGAIN OVER THE ENTIRE FCST AREA
SAT NIGHT INTO EARLY SUN AS A LOW PRESSURE AREA IS EXPECTED TO
DEVELOP ALONG THE BOUNDARY OVER THE GULF MARINE ZONES AND THEN MOVE
NORTHEASTWARD INTO SOUTHWEST GEORGIA BY SUNDAY MORNING. WITH THIS
SCENARIO...THE HIGHEST PROBABILITY OF THUNDERSTORMS STILL APPEARS TO
BE PRIMARILY ALONG THE COAST AND OUT OVER THE GULF WATERS NEAR THE
LOW...WITH MORE STRATIFORM PCPN OVER INTERIOR ZONES. HOWEVER THERE
COULD BE A FEW VIGOROUS STORMS OVERNIGHT SATURDAY OR SUNDAY
DEPENDING ON INLAND PENETRATION BY WARM SECTOR AND PROXIMITY OF
SURFACE LOW TRACK TO COAST. STILL APPEARS THAT A DEEPENING 500 MB
UPPER TROUGH WILL FINALLY SHOVE THE FRONT EAST OF THE REGION ON MON
THEN HELPS SWEEP ONE MORE FRONTAL BOUNDARY RAPIDLY ACROSS THE AREA
ON NEW YEARS DAY. THEN A LARGE INTENSE HIGH PRESSURE AREA WILL BEGIN
TO BUILD OVER THE AREA WED AND THU. MEX MOS HAS BECOME A LITTLE MORE
CONSISTENT WITH REGARD TO TEMPS AT THE END OF THE FCST PERIOD...AND
USED THAT FOR TEMP FCST. TEMPS ARE EXPECTED TO BE BELOW BEGINNING ON
NEW YEARS DAY THROUGH PERIODS END. MODEL GUIDANCE IS NOT POINTING TO
A BITTERLY COLD WEATHER PATTERN...BUT THE EXTENDED RANGE FORECAST
MODELS DO SHOW A POTENTIAL FOR A HARD FREEZE FOR MANY INLAND AREAS
ON WED AND THU MORNINGS WITH FORECAST LOWS LIKELY IN THE LOW TO MID
20S AT MANY LOCATIONS. 12/DS
&&
.MARINE...A MODERATE SOUTHERLY WIND FLOW WILL INCREASE TO SCA LEVELS
TODAY AHEAD OF A COLD FRONT. THE FRONT WILL MOVE EAST OF PASCAGOULA
DURING THE MID TO LATE EVENING HOURS...AND EAST OF DESTIN A FEW
HOURS BEFORE SUNRISE SATURDAY. WINDS WILL VEER FROM SOUTHERLY TO
SOUTHWESTERLY LATER THIS AFTERNOON IN THE WAKE OF A LINE OF SHOWERS
AND STORMS. SEAS WILL BUILD TO THE 4 TO 6 FEET RANGE LATER THIS
AFTERNOON...AND WILL SUBSIDE TONIGHT. A MODERATE NORTHERLY WIND
FLOW WILL FOLLOW IN THE WAKE OF THE FRONT TONIGHT...CONTINUING INTO
EARLY SUNDAY. A MODERATE SOUTHERLY WIND FLOW WILL DEVELOP AGAIN LATE
SUNDAY IN RESPONSE TO A STRONGER COLD FRONT WHICH IS EXPECTED TO
MOVE ACROSS THE MARINE AREA ON MONDAY. NOT MANY CHANGES THIS PACKAGE
EXCEPT TO BOOST THE WINDS A BIT ON TUESDAY AND EMPHASIZE FREQUENT
WINDS GUSTS. THERE WERE SOME MINOR WIND DIRECTION ADJUSTMENTS FOR
MONDAY AND TUESDAY AS WELL. MARINE WIND GUSTS WITH STRONGER
THUNDERSTORMS COULD APPROACH 50 KNOTS LATER TODAY. SUDDEN SQUALLS
CAN BROAD-SIDE AND CAPSIZE VESSELS...SO BE WARY OF AN APPROACHING
STORMS FROM THE SOUTHWEST. 23/JMM
&&
.FIRE WEATHER...RAIN CHANCES HAVE INCREASED OVER THE REGION AND WILL
REMAIN HIGH THROUGH THE UPCOMING WEEKEND AS A FRONTAL SYSTEM STALLS
OVER THE CENTRAL GULF COAST REGION. RELATIVE HUMIDITY VALUES SHOULD
REMAIN ABOVE CRITICAL WITH A HIGH CHANCE OF PCPN EXPECTED THROUGH
MOST OF THE FCST PERIOD. EXCESSIVE FIRE DANGER IS NOT INDICATED FOR
NEXT 3 OR 4 DAYS. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 50 60 50 / 90 60 30 70
PENSACOLA 72 56 62 54 / 80 60 30 70
DESTIN 72 58 65 57 / 80 50 30 70
EVERGREEN 72 47 63 48 / 90 70 20 80
WAYNESBORO 69 40 60 45 / 90 50 20 90
CAMDEN 71 44 62 46 / 90 60 20 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 27, 9:30 PM CST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 930 PM CST THU DEC 27 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-290000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 930 PM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT BEFORE STALLING OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. LOCALLY DENSE FOG AND LOW CLOUDS WILL MOVE OVER THE AREA IMMEDIATELY BEHIND THE FRONT...BUT WITH DRIER AIR NORTHWEST OF THE AREA...THIS FOG WILL LAST A FEW HOURS. STAY TUNED FOR FURTHER UPDATES AND SEVERE WEATHER WARNINGS TODAY FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT WEDNESDAY. THE COLD FRONT IS EXPECTED TO STALL OVER THE FLORIDA BIG BEND AREA AND NORTHERN GULF ON SATURDAY. AS THE FRONT REMAINS STALLED JUST TO THE SOUTH...A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CENTRAL GULF COAST REGION SATURDAY THROUGH SUNDAY. FOR NEXT WEEK...THE EXTENDED RANGE FORECAST DATA IS INDICATING A WINDOW FOR FREEZING AND POSSIBLE WINDY CONDITIONS ON THE GULF COAST AROUND MIDWEEK...POSSIBLY AS EARLY AS TUESDAY. THE COMPUTER MODEL OUTPUTS ARE NOT POINTING TO A BITTERLY COLD WEATHER PATTERN...BUT THE EXTENDED RANGE FORECAST MODELS DO SHOW A POTENTIAL FOR A HARD FREEZE FOR MANY INLAND AREAS BY WEDNESDAY MORNING WITH FORECAST LOWS IN THE LOWER TWENTIES OVER INLAND COUNTIES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NEEDED THROUGH THE LATE AFTERNOON AN EARLY EVENING HOURS.
In the hours before
Local storm report, Dec 28, 12:13 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL EVERGREEN 31.43N 86.96W
12/28/2007 E0.75 INCH CONECUH AL EMERGENCY MNGR
&&
GARYBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:21 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 24 min |
| Dec 28, 10:27 AM CST | Tornado Warning | MOB | Baldwin, Escambia | 33 min |
| Dec 28, 10:53 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
| Dec 28, 11:10 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 50 min |
| Dec 28, 11:16 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 44 min |
| Dec 28, 11:55 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 50 min |
| Dec 28, 12:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 41 min |
| Dec 28, 11:45 AM CST | Special Marine Warning | MOB | 2 hr | |
| Dec 28, 2:29 PM CST | Special Marine Warning | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.